MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-12-3D-SS
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime coil was returned for evaluation inside of a cardboard shipping box and within the axium prime coil outer carton.The vasco microcatheter was not returned.The minimum labeled microcatheter inner diameter for the vasco + microcatheter was found to be 0.017¿ (see attached microcatheter specifications).Per axium prime coil instructions for use (ifu): ¿axium prime detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.¿ in addition, no procedural video or device images were available for evaluation.The axium prime coil was found to be within the opened axium prime coil inner pouch.The tack weld replacement (twr) crimps and the pushwire distal to the break indicator at the manual detachment location (via hypotube) were found to be intact.The pushwire was found to be bent at approximately 33.0cm from the proximal end.The implant coil was not found to be attached to the pushwire when viewed within the introducer sheath.The axium prime pushwire was pulled out from within the introducer sheath.The detach element was still attached to the pushwire when viewed within the in troducer sheath.Under the microscope, the coin was found to be located against the lumen stop, and the shield coil was found to be damaged.The axium prime implant coil was found to be stretched with a broken polypropylene filament.The implant coil appeared to be broken from the coil shell at the coil shell weld.There was an appearance of dried contrast on the distal tip of the implant coil.All other subassemblies appeared to be normal and no other anomalies were observed.The axium prime coil could not be used for testing with an in-house microcatheter due to its damaged condition.Although the cause for the reported resistance could not be determined, evidence found during analysis showed a bend in the pushwire and a break in the implant coil from the coil shell.It is likely that the pushwire became bent and the implant coil detached due to the encountered resistance of the axium prime coil and / or the re-positioning of the axium prime coil at the target location.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during treatment of ruptured multi lobed saccular aneurysm located in left anterior communicating artery, measuring 7.2mmx2.4mm, the coil felt lot of resistance during placement inside aneurysm and stretched.It was reported that this was second coil in the procedure.The physician started to deploy this coil but felt lot of resistance after 2nd loop deployed into aneurysm.Pulled this coil <(>&<)> tried to deploy it twice, but every time he felt resistance.Then he decided to re-sheath this coil in the sleeve, while taking this coil out in microcatheter he felt a lot of resistance.This coil was stretched, so physician had to take the microcatheter out from patient body to take this coil out.There were not any patient symptoms or complications associated with this event.No images available for review.The vessel was moderately tortuous.The patient¿s blood flow was normal.Access vessel right femoral artery and 6.5mm in diameter.No patient injury was reported.Reported device and any accessory devices were prepared as indicated in the ifu.Yes, the continuous flush was administered during the procedure.The physician repositioned the coil two times.Physician deployed 2 more axium prime coils to finish the procedure.Physician refused to provide any accessory device.Vasco+ microcatheter was used.Model <(>&<)> lot number is not available.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8096947
Report Number2029214-2018-00967
Device Sequence Number2745918
Product Code KRD
UDI-Device Identifier00847536008120
UDI-Public00847536008120
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2021
Device Model NumberAPB-4-12-3D-SS
Device Catalogue NumberAPB-4-12-3D-SS
Device Lot NumberA621983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2018
Initial Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR